Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Brownsville, TX

June 2, 2006Kenedy County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 6:59 AM CDT for Kenedy County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 6:59 AM CDT (11:59 UTC)
Expired
Jun 2, 2006, 8:00 AM CDT
In force
61 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 12.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 021202
FFWBRO
TXC261-021300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
659 AM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF SARITA

* UNTIL 800 AM CDT

* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING FROM A 
THUNDERSTORM OVER NORTHERN KENEDY COUNTY ALONG OLMOS CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. IF YOU WITNESS FLOODING OR FLOOD DAMAGE 
PLEASE REPORT IT TO LOCAL LAW ENFORCEMENT OR CALL THE NATIONAL 
WEATHER SERVICE IN BROWNSVILLE AT 1 800 303 3822.

LAT...LON 2709 9797 2711 9768 2727 9768 2730 9798

$$

VANSPEYBROECK
1 follow-up statement
000 
WGUS74 KBRO 021232
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 AM CDT FRI JUN 2 2006

TXC261-021300-
KENEDY TX-
731 AM CDT FRI JUN 2 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR NORTHWESTERN
KENEDY COUNTY...

AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARITA.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
BROWNSVILLE AT 1 800 303 3822.

LAT...LON 2709 9797 2711 9768 2727 9768 2730 9798

$$

VANSPEYBROECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:45 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 2, 2:45 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CDT THU JUN 2 2006

.DISCUSSION...AFTER CONTINUED MONITORING OF OVERALL SATELLITE/RADAR
TRENDS...MODEL GUIDANCE AND QPF DISCS FROM HPC...WILL MAINTAIN THE
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE ENTIRE BRO CWA.
OVERALL CELL TRENDS SHOW CONTINUED SLOW SOUTHWARD MOVEMENT OVER THE
LAST SEVERAL HOURS.  THE 00Z BRO SOUNDING SHOWS A PRETTY MOIST
AIRMASS IN PLACE OVER DEEP SOUTH TEXAS WHILE THE NAM GUIDANCE SHOWS
STRONGER PVA BEGINNING TO ADVECT INTO THE CWA FROM THE NORTH AND
NORTHEAST THROUGH 00Z THIS EVENING. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER TEXAS AND THE NORTHWESTERN GULF OF MEXICO WILL MAINTAIN
A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER THE RIO
GRANDE VALLEY AND THE ADJACENT COASTAL WATERS TODAY. THE SHOWER
ACTIVITY WILL LIKELY BE ENHANCED DURING THE AFTERNOON AND EARLY
EVENING BY THE SEABREEZE BOUNDARY. TEMPERATURES WILL BE NEAR NORMAL
TODAY WITH THE INCREASED CLOUDINESS OVER THE AREA. THE RAIN CHANCES
AND CLOUDINESS WILL DECREASE OVER THE WEEKEND AND TEMPERATURES WILL
INCREASE TO ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. THE WINDS
WILL BE LIGHT TO MODERATE FROM THE EAST FOR THE NEXT FEW DAYS WITH
LIGHT AND VARIABLE WINDS AT TIMES AND DURING THE OVERNIGHT PERIODS.
THE WINDS WILL SHIFT TO THE SOUTHEAST BY SUNDAY AND REMAIN LIGHT TO
MODERATE FROM THE SOUTHEAST THROUGH THE REMAINDER OF THE FORECAST
PERIOD.
&&

.MARINE...A FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG
THE LOWER TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE
RIDGING REMAINS IN CONTROL OVER THE GULF OF MEXICO.  WAVE WATCH III
WIND AND SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND
THROUGHOUT THE BULK OF THE CWF.
&&

.AVIATION...CONTINUING CONVECTION OVER BROOKS...KENEDY AND HIDALGO
COUNTIES IS MOVING SOUTH AT 5 TO 10 MPH. THE GREATEST IMMEDIATE
THREAT TO THE LOWER RGV AIRPORTS WILL BE TO THE MFE AREA WHERE THE
CONVECTION IS CLOSEST.  WILL INCLUDE EARLIER TEMPO GROUPS FOR THE
MFE TAF AND WILL MENTION THEM LATER TODAY FOR THE HRL AND BRO
AREAS.  WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING
AS MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT
THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY
SOUTHWEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  73  89  73  91 /  70  20  10  00  00
BROWNSVILLE          87  71  91  71  93 /  70  20  10  00  00
HARLINGEN            87  70  92  70  94 /  70  20  10  00  00
MCALLEN              91  72  95  72  98 /  70  20  10  00  00
RIO GRANDE CITY      92  72  97  72  99 /  70  20  10  00  00
SOUTH PADRE ISLAND   83  75  86  76  87 /  70  20  10  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES....FLASH FLOOD WATCH THROUGH 00Z
FRIDAY EVENING FOR TXZ248>257.
&&

SYNOPTIC/GRIDS...63
MARINE/AVIATION/MESO...60

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CDT FRI JUN 2 2006

TXZ248>257-030000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH
THIS EVENING...
THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM
LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE
ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN
FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL
PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY.  NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY
OR THIS EVENING.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:51 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr
Jun 2, 12:24 AM CDTFlash Flood WarningBROHidalgo2 hr
Jun 2, 1:52 AM CDTFlash Flood WarningBROKenedy113 min
Jun 2, 5:39 AM CDTMarine Weather StatementBRO2 hr
Jun 2, 7:08 AM CDTFlash Flood WarningBROBrooks67 min
Jun 2, 8:55 AM CDTFlash Flood WarningBROWillacy50 min
Jun 2, 9:31 AM CDTFlash Flood WarningBROCameron44 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.